MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-150
Medical Device Problem Codes Entrapment of Device (1212); Intermittent Loss of Power (4016)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a procedure, the diamondback peripheral orbital atherectomy device (oad) was advanced to the target, 70% stenosed lesion located in an area of the peroneal artery that was approximately 3 millimeters in diameter.The target lesion varied between mild and severe calcification and was accessed via a femoral approach.The oad stopped spinning as soon as it was turned on, and there were no led lights lit on the oad handle.Troubleshooting was attempted, but the issue recurred.In the physician's opinion, the oad and guide wire were not subintimal and the guide wire was not kinked.The oad was removed from the patient, and briefly became stuck during removal, however, it then was removed smoothly.A possible piece of intima was observed on the crown of the oad.Imaging was performed, and a type c dissection was present in the peroneal artery.Balloon angioplasty, which had been originally scheduled, was then performed in the peroneal artery.A second oad was used to treat another lesion in the superficial femoral artery (sfa) successfully.There were no additional patient complications reported.
 
Additional Manufacturer Narrative
The reported oad was received for analysis.Adhered biological material was observed on the crown of the oad.Examination of the area of adhered material did not reveal any damage that would have contributed to the accumulation.The morphology and exact root cause of the material accumulation is unknown.There was no additional damage observed on the oad.A guide wire was passed through the oad driveshaft, including the area of accumulation, and oad handle with no resistance.The oad was tested, spun at all speeds, and functioned as intended.At the conclusion of the device analysis, the reported event of a possible piece of intima on the oad crown was confirmed.The reported event of the oad spinning stopping and briefly becoming stuck on the guide wire were unable to be conclusively confirmed through analysis.The accumulated material may have contributed to these reports, however, this could not be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.H10: results code: 4247 - suggested code is biological material present on device.Csi id#: 08150.

Brand Name
STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key9701356
Report Number3004742232-2020-00037
Device Sequence Number2139769
Product Code MCW
UDI-Device Identifier10852528005046
UDI-Public(01)10852528005046(17)221231(10)301869
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberPRD-SC30-150
Device Catalogue Number70056-04
Device Lot Number301869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;